MAUDE Adverse Event Report: ARTHREX INC. BIO-INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-5028B-08
Health Effect - Clinical Codes Pain (1994); Rash (2033)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was unknown so a device history record review could not be performed.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
A patient has reported that she had acl surgery in 2010 during which time an ar-5028b-08 was implanted.She began having chronic pain as the device absorbed into her body and eventually the surgeon had to go in and wash out the entire area where the bio-absorbable screw had been implanted.This resolved the issue as all residue of the bio-absorbable screw was washed out of her body.She then had shoulder surgery in (b)(6) 2017 during which time an ar-2923bc was implanted.She is now having an achy shoulder with throbbing pain radiating down to her hand.Patient was inquiring with regard to the material composition of both devices so that she can compare and determine if the new device might be causing her current problems.Follow-up investigation: original surgery took place (b)(6) 2010 (specific date unknown).It was an acl repair.During the surgery an ar-5028b-08 bio-absorbable screw was implanted.The wash out procedure (date pending) was performed by a different surgeon at a different facility.Patient later had a slap repair (b)(6) 2017.Approximately 4 weeks post the (b)(6) 2017 surgery patient began to experience ongoing pain, throbbing and aching.A rash began two days after surgery.Patient has been doing physical therapy but has not had another follow up with the surgeon regarding the current issues.

Brand Name
BIO-INTERFERENCE SCREW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7439302
Report Number1220246-2018-00139
Device Sequence Number13739925
Product Code MAI
UDI-Device Identifier00888867035287
UDI-Public00888867035287
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-5028B-08
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;